Worried about irregular menses after abortion

I’m a 23-year old girl. Early last year, I got pregnant and a doctor confirmed it was about five months old. In order to save myself from embarrassment and shame, I got it terminated in a reputable private hospital where some drips were passed into my body and the baby later came down.
However, my problem now is that my periods have never remained the same since the abortion. It if comes on the 18th of one month, the following month, it will be 15th while it may change completely the next month.
All these were not happening before the pregnancy. Doctor, I’m afraid something serious has gone wrong with my system. I used to see my periods on the 26th of every month which used to last for about three days.
Now, I don’t even experience any stomach pain as I used to do before I terminated the pregnancy. Doctor, what do you think is wrong?

H.I, Abuja.
NHO doctor says:
What you did in that “reputable private hospital” was a medical induction of abortion. You, as such, went through a “mini labour” and delivery of the baby.
With this trend, the neck of your womb would have opened up to a wide point to allow the baby to pass through. This explains why the period pain you were having previously (presumably due to a tight neck of the womb) has disappeared.
You should not worry over this as this is a normal relief once your cervix (neck of the womb) has been through dilation or opened up as you had during the induction.
From the information you gave on your period dates, it seems you are now having a 28-day cycle instead of the 30-day circle which you used to have. This may have nothing to do with the termination you had.
I will advise that you keep a good record of your period dates. If your period comes every 26 or 30 days, then you have nothing to worry about.
While on this, I will suggest that you commence some form of contraception to avoid getting into another trouble like you had before.
You may not be as lucky as you were last time and as it is often said, “prevention is better than cure.

About author

You might also like

Taking excess pain killers during menses could harm your kidney, experts warn women

Nigeria joins the rest of the world to mark the World Kidney Day today amidst calls by experts on the need to avoid herbal concoctions and other harmful agents which

NEWS 0 Comments

Drop NGO Bill, CSOs urges NASS

Abuja – Civil society organizations in Nigeria have called on the National Assembly to stop its proposed enactment of an Act to provide for the establishment of Non-Governmental Organisations  Regulatory


Ignore HIV/AIDS cure claim, NACA, NCDC tell Nigerians

Prof. Ezeibe displaying samples of his drug The National Agency for the Control of AIDS (NACA) and Nigeria Centre for Disease Control (nCDC) have urged Nigerians to ignore recent claim


No Comments Yet!

You can be first to comment this post!

Leave a Reply